Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 63, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 8, 2008, 7:28 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jun 8, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2008, 7:28 AM MDT (13:28 UTC)
- In effect from
- Jun 8, 2008, 12:00 PM MDT
- Expired
- Jun 8, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 081328 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 728 AM MDT SUN JUN 8 2008 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON INTO THIS EVENING FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TOWARD THE NORTHEAST AND EAST CENTRAL PLAINS FOR MODERATE WINDS AND LOW HUMIDITIES... .GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES WILL AGAIN DEVELOP DURING THE DAY SUNDAY...RESULTING IN MORE CRITICAL FIRE WEATHER CONDITIONS. THE EXCEPTION WILL BE ALONG THE TEXAS BORDER COUNTIES WHERE TOO MUCH LOW LEVEL MOISTURE SHOULD PERSIST THROUGH THE DAY...PREVENTING HUMIDITIES FROM GETTING BELOW 15 PERCENT. THIS WILL BE ESPECIALLY TRUE IN THE FAR NORTHEAST PLAINS WHERE A SURFACE COLD FRONT WILL STALL TODAY AS WELL. NMZ103-104-107-108-082130- /O.UPG.KABQ.FW.A.0060.080608T1800Z-080609T0200Z/ /O.NEW.KABQ.FW.W.0063.080608T1800Z-080609T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 728 AM MDT SUN JUN 8 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED... MAINLY FROM CLINES CORNERS TO SPRINGER TO TUCUMCARI ON SOUTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 40
1 follow-up statement
000 WWUS85 KABQ 082134 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 334 PM MDT SUN JUN 8 2008 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON INTO THIS EVENING FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TOWARD THE NORTHEAST AND EAST CENTRAL PLAINS FOR MODERATE WINDS AND LOW HUMIDITIES... .GUSTY WEST TO SOUTHWEST WINDS AND LOW HUMIDITIES DEVELOPED THIS AFTERNOON PRODUCING CRITICAL FIRE WEATHER CONDITIONS ACROSS EAST CENTRAL NEW MEXICO. THESE CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO PERSIST FROM LAS VEGAS SOUTHWARD THROUGH THE CLINES CORNERS AREA AND EASTWARD TO NEAR THE TEXAS STATE LINE THROUGH THE EARLY EVENING HOURS. NMZ103-104-107-108-090200- /O.CON.KABQ.FW.W.0063.000000T0000Z-080609T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 334 PM MDT SUN JUN 8 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED... MAINLY FROM CLINES CORNERS TO SPRINGER TO TUCUMCARI ON SOUTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 8, 3:02 AM MDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 8, 3:02 AM MDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 AM MDT SUN JUN 8 2008 .DISCUSSION... MAIN CONCERNS THIS PACKAGE WILL BE STORM POSSIBILITIES THIS AFTERNOON AND OVERNIGHT...AND TEMPS ON MONDAY IN WAKE OF FRONT. COLD FRONT HAS MOVED INTO NORTHEAST NEW MEXICO...AND AS OF THIS WRITING...HAS MADE IT PAST RATON. LOW CLOUDS FORMING BEHIND THE FRONT IN COLORADO WILL LIKELY CONTINUE TO DEVELOP SOUTHWARD INTO NORTHEAST NM. WITH DAYTIME HEATING...WESTERLIES WILL MIX DOWN TO THE SURFACE AND ATTEMPT TO SHOVE THE FRONT BACK EASTWARD. IT WILL LIKELY REMAIN ACROSS FAR NORTHEAST NM DURING THE DAY HOWEVER...AND MAY BE A FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND EVENING HOURS. CAN NOT RULE OUT A STRONG OR ISOLATED SEVERE THUNDERSTORM ACROSS IN THESE AREAS...AS DECENT INSTABILITY...INVOF 1000 J/KG CAPE...IS PROGGED BY THE NAM. A SOMEWHAT LESSER CONCERN IS STORMS FIRING ALONG THE DRYLINE THIS AFTERNOON...HOWEVER...DRYLINE MAY VERY WELL HAVE PUSHED EAST OF OUR CWA BY LATE AFTERNOON. NONETHELESS...WILL KEEP SOME SLGT CHC POPS IN. WEST AND SOUTH OF THIS BOUNDARY...STILL ENOUGH WINDS AND LOW RH TODAY TO WARRANT A RED FLAG WARNING. SEE FIRE WEATHER DISCUSSION FOR DETAILS. FRONT WILL SLIDE DOWN THE EASTERN PLAINS OVERNIGHT AND EARLY TOMORROW AS PARENT UPPER TROUGH SWINGS INTO THE PLAINS STATES. AS IT DOES SO...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND BEHIND THE FRONT. HIGH TEMPS ON MONDAY WILL BE DIFFICULT TO PIN DOWN ACROSS THE EASTERN PLAINS IN WAKE OF THE FRONT AND IF ANY PLACE RECEIVES DECENT RAINFALL. HAVE GENERALLY LOWERED TEMPS 2-5 DEGREES ACROSS THE AREA AS NM WILL BE UNDER NORTHWEST FLOW. 700 MB WINDS ARE QUITE LIGHT...AND THUS EVEN WITH MIXING...DONT BELIEVE THE BOUNDARY WILL MIX VERY FAR EAST AND THUS HAVE SIDED WITH THE GFS...THOUGH DIDNT GO QUITE AS COLD AS MAV NUMBERS SUGGESTED...BUT CERTAINLY DID GO COOLER THAN THE 00Z MET. WITH ZONAL FLOW ALOFT ON TUESDAY...SURFACE LOW WILL DEVELOP ACROSS EASTERN COLORADO...WHICH WILL INCREASE WINDS ONCE AGAIN. AS WINDS ALOFT INCREASE ON WEDNESDAY AND DEEPER SURFACE LOW DEVELOPS ACROSS SE CO...WINDS WILL BE EVEN STRONGER ON WEDNESDAY...AND MAY BE WITHIN WIND ADVISORY CRITERIA ACROSS PORTIONS OF THE EAST. PAST WEDNESDAY...SOME DIFFERENCES IN THE MODELS WITH REGARDS TO TIMING OF SHORTWAVES MOVING ACROSS THE ROCKIES AND THE ASSOCIATED COLD FRONT MOVING INTO THE EASTERN PLAINS. WILL KEEP THE EXTENDED PERIODS DRY FOR NOW. 34 && .AVIATION...VFR CONDITIONS TO PREVAIL AT MOST AIRPORTS NEXT 24 HOURS. BUT AN AREA OF BKN CLOUDS...WITH BASES AROUND 3000 FT AGL...ARE POSSIBLE BETWEEN THROUGH 16Z OVER NORTHEAST NEW MEXICO FROM RATON TO CLAYTON. ISOLD SHOWERS AND THUNDERSTORMS WITH CIGS AROUND 4000 FT POSSIBLE OVER THE NORTHEAST AND EAST CENTRAL PLAINS AFTER 20Z. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ && .FIRE WEATHER... MOSTLY DRY WEATHER TO CONTINUE INTO NEXT WEEK WITH EPISODES OF GUSTY WINDS AND CRITICAL FIRE WEATHER CONCERNS. A BROAD LOW PRESSURE TROUGH ALOFT OVER THE GREAT BASIN THIS MORNING WILL CONTINUE THE BRISK SOUTHWEST WINDS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAINS INTO PORTIONS OF THE EASTERN PLAINS TODAY. ENOUGH WIND AND LOW ENOUGH RH TO ISSUE A RED FLAG WARNING FOR THE EAST TODAY. RH VALUES THOUGH WILL BE ABOVE 15 PERCENT IN THE EASTERN NEW MEXICO BORDER COUNTIES THIS AFTERNOON AND EVENING AS WELL AS THE FAR NORTHEAST PLAINS. SO BEST CHANCES FOR RED FLAG CRITERIA BEING REALIZED WILL BE OVER THE EAST SLOPES OF THE CENTRAL MOUNTAINS ONTO THE EASTERN HIGH PLAINS. A COLD FRONT WILL SLIDE SOUTH INTO THE NORTHEAST TODAY AND CONTINUE SOUTH AND WEST TONIGHT. AN INCREASE IN LOW LEVEL MOISTURE BEHIND THE FRONT WILL CREATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT OVER THE NORTHEAST AND EAST CENTRAL AREAS. WINDS WILL BE LESS ALL AREAS ON MONDAY PREVENTING THE CRITICAL FIRE WEATHER CONDITIONS OF LATE. A FEW LINGERING SHOWERS MAY CONTINUE OVER THE NORTHEAST. THEN STRONGER WINDS AND LOWER RH VALUES ARE LIKELY TO RETURN NEXT TUESDAY AND WEDNESDAY BRINGING ABOUT MORE CRITICAL FIRE WEATHER CONCERNS. DRY WEATHER IS FORECAST FROM TUESDAY THROUGH FRIDAY. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 81 44 82 46 / 0 0 0 0 GALLUP.......................... 80 37 82 37 / 0 0 0 0 GRANTS.......................... 84 41 83 40 / 0 0 0 0 GLENWOOD........................ 89 47 89 45 / 0 0 0 0 CHAMA........................... 71 30 70 30 / 0 5 5 0 LOS ALAMOS...................... 81 46 77 46 / 0 0 0 0 RED RIVER....................... 67 29 64 29 / 0 5 5 5 TAOS............................ 81 39 76 37 / 0 5 5 0 SANTA FE........................ 84 50 80 50 / 0 0 0 0 SANTA FE AIRPORT................ 86 47 82 47 / 0 0 0 0 ESPANOLA........................ 88 46 84 44 / 0 0 5 0 ALBUQUERQUE HEIGHTS............. 91 58 87 58 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 92 52 88 51 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 90 55 85 54 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 92 56 87 56 / 0 0 0 0 SOCORRO......................... 94 54 89 51 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 84 46 76 40 / 0 0 0 0 MORIARTY/ESTANCIA............... 86 47 81 43 / 0 0 0 0 CARRIZOZO....................... 93 54 87 52 / 0 0 0 0 RUIDOSO......................... 85 50 79 44 / 0 0 0 0 RATON........................... 84 45 79 44 / 10 20 10 5 LAS VEGAS....................... 84 46 77 44 / 0 0 5 0 ROY............................. 84 51 75 51 / 5 20 5 5 CLAYTON......................... 84 52 76 53 / 20 40 10 5 SANTA ROSA...................... 93 55 85 52 / 5 5 5 0 TUCUMCARI....................... 97 60 83 60 / 10 20 5 5 FORT SUMNER..................... 94 61 83 60 / 5 10 5 5 CLOVIS.......................... 95 60 83 61 / 10 20 5 5 PORTALES........................ 96 61 84 61 / 10 20 5 5 ROSWELL......................... 102 65 92 62 / 5 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. && 34/40
Hazardous weather outlook, Jun 8, 6:00 AM MDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN JUN 8 2008 NMZ001>021-026-091200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND EAST OF A LINE FROM RATON TO AMISTAD WHERE HAIL AND DAMAGING WINDS GUSTS ARE POSSIBLE. ACROSS THE REST OF EASTERN NEW MEXICO...A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM FOR STRONG WINDS AND LOW HUMIDITIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES MAY CREATE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF THE EASTERN PLAINS ON TUESDAY...AND ALL AREAS ON WEDNESDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY BETWEEN 2 PM AND 10 PM FOR EASTERN COLFAX AND UNION COUNTIES. 34
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.